Alert archive / Arizona / Wind Advisories in 2024
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 20, 2024, 1:28 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 21, 2024, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2024, 1:28 PM MST (20:28 UTC)
- In effect from
- Feb 21, 2024, 11:00 AM MST
- Expired
- Feb 21, 2024, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2161 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WWUS75 KFGZ 202028 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 128 PM MST Tue Feb 20 2024 AZZ011>017-039-040-211400- /O.NEW.KFGZ.WI.Y.0003.240221T1800Z-240222T0000Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 128 PM MST Tue Feb 20 2024 /128 PM MST Tue Feb 20 2024/ ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Areas along and downslope...north and east...of the Mogollon Rim, White Mountains, Little Colorado River, Black Mesa, Chuska Mountains, Defiance Plateau, Northeast Plateaus and Mesas south of Hwy 264. * WHEN...From 11 AM to 5 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
2 follow-up statements
943 WWUS75 KFGZ 210857 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 157 AM MST Wed Feb 21 2024 AZZ011>017-039-040-220000- /O.CON.KFGZ.WI.Y.0003.240221T1800Z-240222T0000Z/ Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Ganado, Heber, Williams, Winslow, Happy Jack, Window Rock, Navajo N.M., Forest Lakes, St. Johns, Pinetop, Greer, Show Low, Kykotsmovi, Munds Park, Tuba City, Flagstaff, Snowflake, Springerville, Wupatki N.M., Holbrook, and Dilkon 157 AM MST Wed Feb 21 2024 /157 AM MST Wed Feb 21 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Areas along and downslope...north and east...of the Mogollon Rim, White Mountains, Little Colorado River, Black Mesa, Chuska Mountains, Defiance Plateau, Northeast Plateaus and Mesas south of Hwy 264. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NWS Flagstaff
464 WWUS75 KFGZ 212356 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 456 PM MST Wed Feb 21 2024 AZZ011>017-039-040-220100- /O.EXP.KFGZ.WI.Y.0003.000000T0000Z-240222T0000Z/ Chuska Mountains and Defiance Plateau-Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Heber, Dilkon, Wupatki N.M., Ganado, Winslow, Greer, Flagstaff, Williams, Pinetop, Forest Lakes, Happy Jack, Show Low, Munds Park, Navajo N.M., Kykotsmovi, Tuba City, St. Johns, Window Rock, Snowflake, Springerville, and Holbrook 456 PM MST Wed Feb 21 2024 /456 PM MST Wed Feb 21 2024/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds have dropped below advisory criteria, so the Wind Advisory will expire at 5 PM. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 20, 10:31 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 20, 10:31 AM MST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1031 AM MST Tue Feb 20 2024 .SYNOPSIS...Moisture will continue to increase today, before a quick-moving trough swings through Arizona on Wednesday. This trough will bring gusty winds and rain/snow showers, with minimal accumulation. A warming/drying trend will return Thursday through the weekend, and more unsettled weather by next week. && .UPDATE...A band of mid and high level moisture is moving northeastward across So Cal, Nevada, northern Arizona and Utah this morning in advance of a trough along the West Coast. A few light echoes were seen over southern Utah, Arizona Strip, and far northwest Coconino County this morning. Updated forecast to increase PoPs before 18Z. The rest of the forecast is in good shape. && .PREV DISCUSSION /324 AM MST/...Today will look fairly similar to the last several days, with temperatures above normal for this time of year. The notable changes will be increased cloud cover and breezy southwest winds due to the slow-approaching trough currently off the Oregon Coast. This storm system will continue to push towards Arizona over the next 24-48 hours, but will gradually weaken as it moves eastward. Precipitation chances will increase west to east across northern Arizona beginning Wednesday morning and quickly wrapping up by Wednesday evening. Snow levels for this upcoming system are generally around ~7000 feet, but accumulation values are minimal. The Kaibab Plateau and San Fransisco Peak have the best chances of seeing 1-3 inches of snowfall, with areas around Flagstaff being less than 0.5 inches. Rainfall amounts elsewhere will generally be less than 0.25 inches. The greater impact from this trough will be gusty southwest winds. Winds are mostly below Wind Advisory criteria, but localized areas across eastern Arizona could certainly see wind gusts up to 40-45 mph. We'll fall back under a high pressure system Thursday through the weekend. As a result, a warming and drying trend will return. Expect temperatures to reach 5-10 degrees above normal by Saturday. Unsettled weather looks to return as early as Monday and continue through at least the middle of next week. Although there is not great agreement among models with the placement/timing/intensity of this upcoming disturbance, there is plenty of time to work out the details. For now, look for potential rain/snow showers to return next week. && .AVIATION...Tuesday 20/18Z through Wednesday 21/18Z...IFR conditions with mid to high level clouds across northern Arizona. Southwest winds 10-20 kts gusting to 20-30 kts until around 02Z then becoming light. A few rain/snow showers northwest of KGCN through 12Z then spreading southeast. OUTLOOK...Wednesday 21/18Z through Friday 23/18Z...Degraded flight conditions after 12Z as a fast moving storm crosses the area. MVFR/IFR conditions in rain/snow showers generally along and west of a KPAN-KINW-KPGA line. Conditions improving to VFR after 00Z Thursday. Wednesday will see sustained southwest winds from 15-25 kts gusting to 40 kts. Lighter winds return Wednesday night and Thursday. && .FIRE WEATHER...Today through Wednesday...High level moisture is streaming over northern Arizona today. Rain and snow showers are possible over the Kaibab Plateau today and overnight, spreading eastward across the area on Wednesday. South/southwest winds 10-20 mph this afternoon increasing to 20-30 mph on Wednesday. Thursday through Saturday...Look for dry conditions with warming temperatures. Light north/northwest winds on Thursday will become east/northeast on Friday. Breezy southerly winds return on Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...MAS/Konieczny AVIATION...MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.